K2, Spice Still Causing Wisconsin Hospitalizations

A warning is being issued about the dangers of synthetic cannabinoids, by the Wisconsin Department of Health Services. The drugs, often called “fake weed”, “K2”, and “spice” continue to cause victims to be hospitalized with severe bleeding.

These products have contained rat poison.

According to the Wisconsin Department of Health Services, there have been a total of 15 poisoning cases since March of this year, 7 confirmed and 8 probable. Counties with confirmed cases include Dane, Milwaukee, and Outagamie Counties. Illinois has reported 4 deaths from bleeding related to synthetic cannabinoids as of June 20, 2018.

Synthetic cannabinoids are not one drug. Hundreds of different synthetic cannabinoid chemicals are manufactured and sprayed on dried plant material or sold as liquids to be inhaled in tobacco products like e-cigarettes or other vaping devices. New versions with unknown health risks are available each year. These products are found across the U.S. in convenience stores, gas stations, drug paraphernalia shops, novelty stores, and online.

Call 911 or go to the emergency department right away if you or someone you know has a serious reaction to synthetic cannabinoids. If you have used these products and are not bleeding, you should still see a health care provider as you could still bleed.